Intoxication aux antidépresseurs tricycliques

MÉGARBANE B. Tricyclic antidepressant intoxication. Med Emergency, MJEM 2015; 22:36-41.

Mots clés : antidépresseur tricyclique, arrêt cardiaque, assistance circulatoire, choc, effet stabilisant de membrane, intoxication
Keywords: cardiac arrest, extracorporeal life support, intoxication, membrane stabilizing effect, shock, tricyclic antidepressant

  • Authors’ affiliation
  • Article history / info
  • Conflict of interest statement

Correspondent author: Bruno MÉGARBANE, MD, PhD

Réanimation Médicale et Toxicologique, Hôpital Lariboisière,

INSERM 1144, Université Paris-Diderot, 2 Rue Ambroise Paré, 75010 Paris

bruno.megarbane@aphp.fr

Category: Continuous Education

Received: Jan. 14, 2015

Revised: Jan. 21, 2015

Accepted: Jan. 28, 2015

There is no conflict of interest to declare

ABSTRACT

Incidence of tricyclic antidepressant poisonings is decreasing due to the reduction in the prescription of these molecules, largely substituted by the serotonin reuptake inhibitors. This poisoning is responsible for anticholinergic syndrome and convulsions. Toxicity results from membrane stabilizing effect related to the blockage of sodium channels on myocardial contractile cells and conduction tissue. The best prognosticator is the measurement of QRS complex enlargement on electrocardiogram that predicts the onset of seizures and ventricular arrhythmia. In the emergency department and prehospital scene, management relies on tracheal intubation guided by the severity of encephalopathy and depth of coma, molar sodium bicarbonate infusion in the presence of intraventricular block and catecholamine infusion adapted to the hemodynamic profile of the cardiovascular failure. In the onset of refractory cardiogenic shock or cardiac arrest, extracorporeal life support should be considered.

RÉSUMÉ

L’incidence des intoxications par antidépresseurs tricylciques est en baisse en raison de la réduction des prescriptions de ces molécules, auxquelles sont désormais préférés les inhibiteurs de recapture de la sérotonine. Cette intoxication est responsable d’une encéphalopathie anticholinergique et de convulsions. La sévérité de l’intoxication est liée à l’effet stabilisant de membrane qui résulte du blocage des canaux sodiques, à la surface des cellules contractiles et du tissu de conduction cardiaque. Le meilleur facteur d’évaluation du risque de survenue d’une arythmie ventriculaire est la largeur des complexes QRS sur l’électrocardiogramme. Aux urgences ou en pré-hospitalier, la stratégie thérapeutique est basée sur l’intubation trachéale, guidée par l’importance de l’encéphalopathie et la profondeur du coma, la perfusion de bicarbonates molaires de sodium en cas de bloc de conduction intraventriculaire et les catécholamines adapté au profil hémodynamique en cas de survenue d’un état de choc. En cas de choc cardiogénique ou d’arrêt cardiaque réfractaire, le recours à l’assistance circulatoire doit être envisagé.

Full article